I was just recently diagnosed (27 Jun 2008) with a hyperactive thyroid. My endo says it's Grave's disease, but he hasn't done an uptake test to comfirm it. I'm on Propylthiouracil (PTU) and a beta-blocker for my high bp and heart palpitations during the middle of the ni
[More]ght. I was on methimazole, but got an allergic reaction to it (hives & itching).
I work for a defense contractor in Texas and have been doing so for almost 14 years.
*Update* (Dec 08) - I am now on a maintenance dose. I've been since beginning of Nov. I was starting to get lightheaded no matter what I was doing; sitting, standing, lying down. I'm in Iraq now and I've been here for 2 months. Doctors here do not have the means to test thyroid hormone levels so I decided to place myself on a maintenance dose of 100mg/day. I was on 300 mg/day. As soon as I got myself on the maintenance dose the lightheaded-ness went away. I haven't had any problems since lowering the dose. I've noticed that if it isn't at least 80 degrees I'm cold. and losing weight is a task. I haven't weighed myself since I left the states, but I was 135, and I think I've gained a bit more since then. Before being diagnosed with hyperactive thyroid, I was 120. But anyway, I want to get down to 125. That would make me very happy. ^_^
I'm no longer on a beta-blocker. I haven't been on it since 2 weeks after I started taking it. My pulse went down to the upper 30's and low 40's so I had to stop taking it.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.